MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 2-0 S/A CP-2 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 2-0 S/A CP-2 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP762D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on 2023 and suture clips kit were used.During the procedure, it was reported by the sales rep that the clips 'do not work.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 device analysis: the product was returned for evaluation.Visual inspection was conducted on the returned device.The returned sample revealed that it was received a winding former with six undispensed strands and two dispensed strands along with empty foil that pertains to the product code vcp762d.The product code is control release and requires eight strands per packet.Upon visual inspection of the sample, no anomalies or issues related to pull-off were observed during the evaluation.The product code vcp762d contains an absorbable suture and the time of exposure of the suture in the environment could not be determined; therefore, the functional test could not be performed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.* what is the total number of products involved in this event? * did the event occur during one or multiple patient procedures? * what is the total number of procedures? * have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).* if this event occurred in multiple procedures, please provide the following information for each patient event.* did the device was used on the patient? * could you please clarify if the patient suffered from any signs or consequences due to the issue? please provide more information.* what suture type was used? * what suture size was used? * when the event occurred, was the suture placed near the hinge of the clip? * were you able to lock the clip closed on the suture? if yes after it closed, was the clip holding securely fixed on the suture? * was the applier checked for damage (jaws straight and aligned)? * what was the surgical procedure involved? * was this a robotic procedure? * if clip did not close/did not hold on the suture, was the clip used in an application where the suture was under tension? * could you please clarify if there was any issue with the suture reported (vcp762d)? please provide more details.* what is the lot number for xc200? * device return status.Please document the shipment tracking number: * please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).

Brand Name
VCL+ UD 8X18IN 2-0 S/A CP-2 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17741751
Report Number2210968-2023-06672
Device Sequence Number5461106
Product Code GAM
UDI-Device Identifier10705031055391
UDI-Public10705031055391
Combination Product (Y/N)Y
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP762D
Device Lot NumberTDMEJT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown